1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus + Gliclazide

Discussion in 'Type 2 Diabetes' started by LincolnLizzie, Apr 14, 2016.

  1. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    178
    Trophy Points:
    63
    I recently switched having my Lantus to 6pm as it was running out of steam and couldn't cope with the dawn phenomenon when I had it in the morning. I have also reduced my carb intake to between 50 and 75g per day. I am getting great control during the day, between 5 and 7, but my bedtime reading has been around 4.5, so I believe I need to eat at bedtime, which I really don't want to do.

    Any suggestions? Do I need to eat a carb heavy meal in the evening? My level was 6.5 two hours after dinner tonight, but now it's 4.4. Am I risking a hypo if I don't eat? I feel fine. Thanks
     
  2. kjc2011

    kjc2011 Type 2 · Well-Known Member

    Messages:
    215
    Likes Received:
    898
    Trophy Points:
    133
    Hi @LincolnLizzie I am having a similar problem to you. For the past 5 days my readings have consistently been in the 6s after my evening meal and then nothing to eat until the next morning. I don't eat after my evening meal and find that if I do it really pushes up my sugars and then sets me high for the next day. feeling a little hungry and bloods low before bed. I have an appointment at my doctors this morning so going to ask for some advice on this. I will let you he advises xx
     
    • Like Like x 2
  3. eldergarth

    eldergarth Type 2 · Well-Known Member

    Messages:
    849
    Likes Received:
    1,962
    Trophy Points:
    158
    hi i find a protein snack before bed helps me to keep the dawn phenomenon at bay . i tend to have a handful of nuts and a high protein bar but a couple of small pieces of cheese would work well
    hope this helps
     
    • Like Like x 2
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,897
    Likes Received:
    7,154
    Trophy Points:
    298
    Hi. Your message header implies you are on Gliclazide as well as Lantus. That's a bit strange as insulin should be doing the job of Gliclazide i.e. adding insulin to your blood. Glic can push the pancreas to produce more insulin than you need. I would question why you are on both insulin and Glic and possibly reduce/stop the Glic to minimise hypos. Do discuss with the nurse. Also, are you on Basal/Bolus or just twice-a-day Basal?
     
    • Like Like x 2
  5. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    178
    Trophy Points:
    63
    Hi yes, on Forxiga and Gliclazide as well as the 1 X 24 hour Lantus. My understanding, which is patchy at best, is that the Lantus provides the baseline and the Gliclazide supplies what I need through the day. I haven't had a hypo yet - and hope not to!

    I have been limiting carbs for just a few weeks and, for the first time in 12 years, have been within target nearly all the time.

    Any advice would really be appreciated - my DN is away for three weeks and I see the doc on Monday. Thank you
    I can't take metformin as it gives me unmanageable bowel problems and I was taken off Glibencamide as I have had pancreatitis twice and I believe it is contraindicated.
     
  6. himtoo

    himtoo Type 1 · Well-Known Member
    Retired Moderator

    Messages:
    4,723
    Likes Received:
    5,435
    Trophy Points:
    198
    agree with the idea of a protein or possibly a small carb with protein snack at bedtime-- possibly try 1 jacobs cream cracker ( 5.4 carb) with approx 25 gram cheese
     
    • Like Like x 2
  7. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    178
    Trophy Points:
    63
    Just been to the docs, he has reduced the Gliclazide in the evenings from two to one, to try to improve my BG readings at bedtime. It will be interesting to see what effect it has.

    Thanks for your advice everyone. Really appreciated.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook